MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF180312
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, of a hemorrhage, a 3mm x 12cm deltafill18 coil (dlf180312, l14781) was used as the sixth coil.An electrical check was performed with the complaint cable, coil and microcatheter but the coil was not able to be detached.The detachment button was pressed several times.The coil was attempted to be re-sheathed but a guidewire was not able to be pulled out.The physician removed it with the microcatheter.The blood flow had almost stopped with the fifth coil and the procedure was completed.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, of a hemorrhage, a 3mm x 12cm deltafill18 coil (dlf180312, l14781) was used as the sixth coil.An electrical check was performed with the complaint cable, coil and microcatheter but the coil was not able to be detached.The detachment button was pressed several times.The coil was attempted to be re-sheathed but a guidewire was not able to be pulled out.The physician removed it with the 150/5cm prowler select microcatheter.The blood flow had almost stopped with the fifth coil and the procedure was completed.Additional information received indicated that the failure occurred during use in the patient.The coil was removed from the patient without additional intervention.A non-sterile deltafill18 3mm x 12cm (pi-15714389406259934) was received inside of a pouch.The deltafill18 3mm x 12cm was partially inspected since part of the device was stuck inside the prowler sel plus 150/5cm 45tip received.The hub was inspected, and no damages were noted on it.The dpu was inspected and it was found stuck inside prowler sel plus 150/5cm 45tip at 33 cm.However, the rest of the device cannot be possibly analyzed since it was stuck inside the prowler sel plus 150/5cm 45tip.Also, the marker band could not be measured due the stuck condition from the device.The introducer was inspected, and it was found kinked.The re-sheating tool was found in good normal conditions.The v-notch was inspected under microscope and it was found in normal good condition.The rh and the articulation joint could not be evaluated since the device was stuck inside the prowler sel plus 150/5cm 45tip.The device was inspected under x-ray in order to verify if the coil had any damage or stretch condition, during this inspection it was noted that the embolic coil was detached from the device.The functional test could not be performed due the conditions of the device.A manufacturing record evaluation was performed for the finished device l14781 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - failure to detach¿ could not be evaluated since during the x-ray inspection it was noted that the embolic coil was not returned for evaluation.However, since the device is stuck in the prowler sel plus 150/5cm 45tip, cannot determine the cause for the detachment nor the exact time when this occur.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the provided.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
(b)(4).Section b5: additional information received indicated that the failure occurred during use in the patient.The coil was removed from the patient without additional intervention.Section e1: initial reporter phone - (b)(6).Section h3: the product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 3MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9250406
Report Number3008114965-2019-01220
Device Sequence Number2362611
Product Code KRD
UDI-Device Identifier10886704077190
UDI-Public10886704077190
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue NumberDLF180312
Device Lot NumberL14781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer11/05/2019
11/14/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date11/19/2019
12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; PROWLER SEL PLUS 150/5CM 45TIP